Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Jan 9, 2025, 9:26 AM CST for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Jan 9, 2025, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2025, 9:26 AM CST (15:26 UTC)
- In effect from
- Jan 9, 2025, 3:00 PM CST
- Expired
- Jan 10, 2025, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WWUS74 KLCH 091526 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 926 AM CST Thu Jan 9 2025 LAZ073-074-TXZ515-516-615-616-101200- /O.NEW.KLCH.WI.Y.0002.250109T2100Z-250110T1200Z/ West Cameron-East Cameron-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Cameron, China, Mauriceville, Port Arthur, Sabine Pass, Bridge City, Vidor, Hackberry, Nederland, Klondike, Grand Chenier, Orange, Sea Rim State Park, Johnson Bayou, Beaumont, Grand Lake, Rutherford Beach, and Creole 926 AM CST Thu Jan 9 2025 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In Louisiana, East Cameron and West Cameron Parishes. In Texas, Lower Jefferson, Northern Orange, Southern Orange, and Upper Jefferson Counties. * WHEN...From 3 PM this afternoon to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LAZ044-045-055-141>143-152>154-241>243-252>254-101200- /O.NEW.KLCH.WI.Y.0002.250110T0000Z-250110T1200Z/ Lafayette-Upper St. Martin-Lower St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary- Including the cities of Westlake, Iota, Forked Island, Welsh, St. Martinville, Bell City, Burns Point, Vinton, Jennings, Abbeville, Cade, Iowa, Rayne, Franklin, Intracoastal City, Crowley, Topsy, Berwick, Meaux, Sulphur, Lake Charles, Hayes, Lake Arthur, Patterson, Bayou Vista, Centerville, De Quincy, Church Point, Moss Bluff, Cypremort Point, Maurice, Hathaway, Morgan City, Morse, Stephensville, Avery Island, Elton, Branch, Breaux Bridge, Gueydan, Fenton, Carlyss, Lafayette, Kaplan, Jeanerette, and New Iberia 926 AM CST Thu Jan 9 2025 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...East winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of south central and southwest Louisiana. * WHEN...From 6 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Tingler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 5:28 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Jan 9, 5:28 AM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
528 AM CST Thu Jan 9 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(Today through Saturday night)
Issued at 414 AM CST Thu Jan 9 2025
An area of low pressure is deepening off the Southern TX coast
this morning with showers developing of the the leading north
periphery. Coverage will begin to increase along SETX,
northeastward into CenLA into the afternoon hours. The low is
forecast to continue strenghtening as it aquires more ENE motion
components while meandering near the coast toward the lower
Atchafalaya overnight. Periods of heavy rainfall will occur
through today with highs above freezing during the onset of
precipitation. Frozen precipitation per latest analysis will stay
out of the CWA and remain over NETX and northern portions of LA
into AR. Model guidance suggests some precip totals exceeding 3"
which may lead to flash flooding, particularly in urban
environments through dawn Friday.
Hereafter, an upstream high pressure cell will migrate east and
modify over the southern plains. Ridging will reinforce cool air
across the region with lows falling below freezing across much of
the area, generally north of I-10 overnight into Saturday
morning. Gradient of high pressure will begin to slacken during
the afternoon Saturday with skies starting to clear into the
evening hours.
Kowalski / 30
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 414 AM CST Thu Jan 9 2025
High pressure regime will move expand eastward along Apalachia
while maintaining broad high pressure over the local area.
Daytime high will gradually moderate toward the 60°F mark before
a secondary, weaker cold front ushers in more cold continental
airmass into the region by Monday. Conditions will remain mainly
on the dry side while temperatures stay cool in the 50's trending
into the midweek.
Kowalski / 30
&&
.AVIATION...
(12Z TAFS)
Issued at 414 AM CST Thu Jan 9 2025
Multiple cloud decks expected this morning starting at 6000ft.
Winds will slowly pickup out of the ENE through this evening. While
conditions are will be primarily VFR over the next several hours,
an area of low pressure will begin to spread SHRA across SETX
terminals late morning into early afternoon with coverage quickly
spreading inland and toward the Acadiana terminals during the
afternoon. CIGs will lower during this time becoming MVFR through
the afternoon. As heavier precip moves into the area tonight CIGs
and VIS may deterioate to IFR during the overnight hours into
Friday.
&&
.MARINE...
Issued at 414 AM CST Thu Jan 9 2025
An area of low pressure to the south is organizing this today and
with a tightening pressure gradient. Winds will be moving into
SCA criteria from west to east in the afternoon while a Gale
Warning begins this evening for 20-60nm offshore waters. Low
pressure will move along the coast tonight and across or near
Vermilion Bay early Friday morning. Frequent wind gusts of gale
force likely to occur in the outer waters as this take place.
The strong fetch may also drive tides into the 1 to 2 feet above
normal at high tide during this time. A coastal flood adv may be
needed this evening.
A moderate to strong offshore wind can be anticipated behind the
low Friday/Friday night into Saturday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 43 34 44 29 / 60 100 60 0
LCH 45 38 47 32 / 80 100 60 0
LFT 48 42 49 34 / 70 100 80 0
BPT 47 38 48 31 / 90 100 40 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 3 PM this afternoon to 9 AM CST Friday
for GMZ430-432-435-436-455.
Small Craft Advisory from noon today to 9 AM CST Friday for
GMZ450-452.
Small Craft Advisory from noon today to 6 PM CST this evening
for GMZ470-472.
Gale Warning from 6 PM this evening to 6 AM CST Friday for
GMZ470-472.
Small Craft Advisory from 3 PM this afternoon to 6 PM CST this
evening for GMZ475.
Gale Warning from 6 PM this evening to 9 AM CST Friday for
GMZ475.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...30The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:34 AM CST | Gale Warning | LCH | 29 hr | |
| Jan 9, 9:02 AM CST | Coastal Flood Advisory | LCH | Cameron, Vermilion | 12 hr |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.